MAUDE Adverse Event Report: CORDIS CASHEL SMART FLEX; STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS

CORDIS CASHEL SMART FLEX; STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Catalog Number SF05040MB
Medical Device Problem Code Difficult or Delayed Positioning (1157)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/13/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.This device is available for analysis but has not yet been received.
 
Event or Problem Description
As reported, the 5x40 smart flex bil was removed from packaging and found to have part of the stent already partially deployed/sticking out.There was no reported injury to the patient.The device was stored and handled per the instructions for use (ifu).There was no damaged noted to the product packaging.The product was inspected and prepped according to the ifu.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: d9, g3, g6, h2, h3, h6, and h10.A review of the manufacturing documentation associated with lot 314806 presented no issues during the manufacturing process that can be related to the reported event.This device is available for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
 
Additional Manufacturer Narrative
A 5x40 smart flex biliary was removed from packaging and found to have part of the stent already partially deployed/sticking out.There was no reported injury to the patient.The device was stored and handled per the instructions for use (ifu).There was no damaged noted to the product packaging.The product was inspected and prepped according to the ifu.There was no reported injury to the patient.The deice was returned for analysis.A non-sterile unit of product ¿smart flex 5x40 bil, 120cm¿ was received coiled inside of a clear plastic bag.The device was unpacked and was laid flat on a tray to proceed with the product evaluation.The unit was thoroughly inspected observing that the stent was partially deployed, with the plastic nut of the hemostasis valve fully locked.No other outstanding details were noticed.A functional test was performed.The hemostasis valve was unlocked from the stent delivery system.The stent deployment functionally test was initiated by retracting the outer sheath while holding the inner shaft in a fixed position.The stent deployment was continued until the remainder of the stent was fully unsheathed and expanded.No difficulty or anomaly such as resistance, friction, or incomplete stent deployment was observed during the deployment procedure.The deployed stent does not present any damages or anomalies and expanded as expected.A product history record (phr) review of lot 314806 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported events.The reported ¿stent delivery system (sds) ~ deployment difficulty-partial deployment¿ was confirmed, due to the condition of the stent as it was received partially deployed.However, it is not related to the manufacturing process due to the stainless steel hypotube was partially advanced and by consequence the stent was partial deployed as expected during the normal functionality of the device.The functional test was performed successfully.The exact cause of the reported event experienced by the customer could not be determined.Procedural factors and handling process such as the user¿s interaction with the device during prep may have contributed to the reported event.According to the instructions for use (ifu) ¿set the backerboard with carrier tube on a flat surface.Remove the stent/delivery system from the carrier tube.Examine the device for damage.If it is suspected that the sterility has been compromised or the device is damaged, do not use the device.If the distal tip is not seated in the outer sheath, loosen the tuohy borst valve on the handle and retract the pusher tube such that the distal tip will seat in the outer sheath.Tighten the tuohy borst valve by rotating the valve hub clockwise.Check to ensure that the tuohy borst valve on the handle is tightened on the pusher tube to prevent premature stent deployment and leakage during flushing.Neither the phr review nor the product analysis suggests that the reported event could be related to the manufacturing process of the unit.Therefore, no corrective or preventive actions will be taken at this time.

Brand Name
SMART FLEX
Common Device Name
STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Manufacturer (Section D)
CORDIS CASHEL
cahir road
cashel, co. tipperary
E25RC 92
EI  E25RC92
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
15 christopher way
eatontoen, new jersey 07724
7863138372
MDR Report Key16704801
Report Number3005089785-2023-00118
Device Sequence Number5669716
Product Code FGE
UDI-Device Identifier20705032066249
UDI-Public(01)20705032066249(17)240706(10)314806
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K130981
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/06/2024
Device Catalogue NumberSF05040MB
Device Lot Number314806
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer03/31/2023
06/05/2023
Initial Report FDA Received Date04/07/2023
Supplement Report FDA Received Date04/26/2023
06/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown